Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 19, NWS Jackson, KY

December 27, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Dec 27, 2008, 2:36 PM EST for 33 counties in Kentucky. It took effect at Dec 28, 2008, 2:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 2:36 PM EST (19:36 UTC)
In effect from
Dec 28, 2008, 2:00 AM EST
Expired
Dec 28, 2008, 8:54 AM EST
In force
7 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 271936
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
236 PM EST SAT DEC 27 2008

...STRONG COLD FRONT TO BRING GUSTY WINDS TO EASTERN KENTUCKY EARLY
SUNDAY MORNING...

.A STRONG COLD FRONT WILL MOVE THROUGH EASTERN KENTUCKY JUST BEFORE
DAWN EARLY SUNDAY MORNING...BRINGING STRONG GUSTY WINDS ALONG AND JUST
BEHIND THE FRONT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280400-
/O.NEW.KJKL.WI.Y.0019.081228T1000Z-081228T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
236 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. 

GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED ALONG AND JUST BEHIND A
COLD FRONT AS IT ACCELERATES THROUGH EASTERN KENTUCKY DURING THE PRE-
DAWN HOURS. THE STRONGEST WINDS WILL LAST LESS THAN AN HOUR OVER A
GIVEN LOCATION AND THEN SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GEOGERIAN
3 follow-up statements
000 
WWUS73 KJKL 280354
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1054 PM EST SAT DEC 27 2008

...STRONG COLD FRONT TO BRING GUSTY WINDS TO EASTERN KENTUCKY
EARLY SUNDAY MORNING...

.A STRONG COLD FRONT WILL MOVE THROUGH EASTERN KENTUCKY JUST
BEFORE DAWN EARLY SUNDAY MORNING...BRINGING STRONG GUSTY WINDS
ALONG AND JUST BEHIND THE FRONT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281400-
/O.CON.KJKL.WI.Y.0019.081228T1000Z-081228T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1054 PM EST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. 

GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED ALONG AND JUST BEHIND A
COLD FRONT AS IT ACCELERATES THROUGH EASTERN KENTUCKY DURING THE
PRE- DAWN HOURS. THE STRONGEST WINDS WILL LAST LESS THAN AN HOUR
OVER A GIVEN LOCATION AND THEN SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GEOGERIAN/DUSTY
000 
WWUS73 KJKL 280546
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1246 AM EST SUN DEC 28 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281400-
/O.EXT.KJKL.WI.Y.0019.081228T0700Z-081228T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1246 AM EST SUN DEC 28 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING.

A GUSTY LINE OF SHOWERS WILL ACCOMPANY A COLD FRONT AS IT MOVES
ACROSS EASTERN KENTUCY BETWEEN 2 AM AND 7 AM THIS MORNING. WIND
GUSTS UP TO 45 MPH ARE EXPECTED ALONG AND JUST BEHIND THE COLD
FRONT. THE STRONGEST WINDS WILL LAST LESS THAN AN HOUR OVER A GIVEN
LOCATION AND THEN SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND
GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED
TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE
BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

$$

ABE
000 
WWUS73 KJKL 281354
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
854 AM EST SUN DEC 28 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281500-
/O.CAN.KJKL.WI.Y.0019.000000T0000Z-081228T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
854 AM EST SUN DEC 28 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 


$$

ABE/JOHNSTONE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 27, 12:59 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 27, 12:59 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1259 PM EST SAT DEC 27 2008

.SHORT TERM.../THE REST OF TODAY/

AT THE SURFACE...EASTERN KENTUCKY REMAINS SANDWICHED IN BETWEEN LOW
PRESSURE LOCATED OVER MISSOURI AND HIGH PRESSURE CENTERED OFF OF THE
EASTERN SEABOARD. ON SATELLITE...A DOWNSLOPE FETCH OFF THE SOUTHERN
APPALACHIAN CHAIN HAVE BEEN KEEPING LOW CLOUDS AT BAY FOR THE
EASTERN TWO THIRDS OF THE FORECAST AREA. THIS WILL CONTINUE TO BE THE
CASE AS THE FETCH WILL REMAIN FAVORABLE FOR SCOURING THE REST OF THE
DAY. LOW CLOUDS ARE TRYING TO HOLD ON NEAR THE INTERSTATE 75 AND 64
CORRIDORS WHERE DEEPER MOISTURE IS AVAILABLE. STILL EXPECT A GRADUAL
DECREASE IN CLOUDS OUT THIS WAY...SO WILL MAINTAIN PARTLY CLOUDY
WORDING HERE...AND MOSTLY SUNNY FOR THE FAR EAST WHERE EVEN RAGGED CU
ARE HAVING A HARD TIME FORMING. CONSEQUENTLY...THE EAST SHOULD HAVE
THE WARMER TEMPERATURES TODAY...WITH SOLID LOWER 70S...WHERE AROUND
70 IS MORE LIKELY FURTHER WEST.

UPPER AIR DATA SHOWS STRONG 35-40KT WINDS AT 925 MB THIS
MORNING...HOWEVER MODELS HAVE THIS SLACKENING THROUGH 850 MB...BEFORE
RAMPING BACK UP TOWARDS DUSK. THINK THIS WILL BE HARD TO REALIZE ALL
THE WAY TO SURFACE WITH MOIST LOW LEVEL ENVIRONMENT IN PLACE...SO HAVE
DECIDED TO CANCEL THE WIND ADVISORY AND GO WITH AN SPS MENTIONING UP
TO 40 MPH POSSIBLE BETWEEN 2 AND 6 PM.

WILL RE-EXAMINE THE POTENTIAL FOR MORE SIGNIFICANT WINDS ASSOCIATED
WITH THE FRONTAL PASSAGE TOWARDS DAWN SUNDAY MORNING WITH THE
AFTERNOON PACKAGE.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SUNDAY/

CURRENT OBSERVATIONS SHOW A GOOD RIDGE/VALLEY TEMPERATURE SPLIT OF
15 TO 20 DEGREES WITH SOME VALLEYS IN THE UPPER 30S IN THE EAST AND
SOME RIDGES IN THE LOWER 60S IN THE WEST. WARM FRONT HAS LIFTED WELL
TO THE NORTH OF THE CWA PLACING EAST KENTUCKY SOLIDLY IN THE WARM
SECTOR OF STRENGTHENING LOW PRESSURE. THE ASSOCIATED COLD FRONT AND
ITS IMPACT WILL BE THE FOCUS FOR THE SHORT TERM.

WILL ISSUE A WIND ADVISORY FOR ROUGHLY THE WESTERN THIRD OF THE CWA
FROM NOON TO 6 PM TODAY. EVALUATION OF VERTICAL THETA SURFACES SHOW
THE POTENTIAL TO MIX DOWN 40-45 KNOT LLJ WINDS...WITH WEAKER BUT
STILL STRONG GUSTS THE FURTHER EAST YOU GO. WILL LIKELY FACE AN EVEN
STRONGER WIND THREAT WITH FRONTAL PASSAGE TONIGHT AS LLJ AROUND 60
KNOTS WORKS INTO THE AREA AND HAS THE POTENTIAL TO BE MIXED DOWN TO
THE SURFACE BY SHOWER ACTIVITY ALONG THE FRONT. FELT IT WAS BETTER
TO LEAVE THIS ADVISORY POTENTIAL TO LATER FORECAST PACKAGES INSTEAD
OF ISSUING ONE BIG WIND ADVISORY AS THE JET WILL SLACKEN AROUND 00Z
SUNDAY UNTIL THE FRONT ARRIVES LATER THAT NIGHT. THANKS TO
SURROUNDING OFFICES FOR COLLABORATION ON THIS MATTER. ONE ISSUE TO
WATCH THIS AFTERNOON WILL BE HOW WELL WE SCATTER OUT CLOUD DECK AS
FAR AS POTENTIAL FOR MIX DOWN GOES.

PREVIOUS FORECAST SEEMED TO HAVE FRONTAL TIMING HANDLED VERY WELL
AND ONLY MADE VERY MINOR TWEAKS AS BLEND BETWEEN SREF/NAM/GFS WORKS
PRETTY WELL WITH MODELS BEING IN GOOD GENERAL AGREEMENT. WILL GO
WITH CATEGORICAL POPS IN THE WESTERN HALF OF THE CWA FOR FRONTAL
PASSAGE ALTHOUGH WITH THE ONLY FORCING RIGHT ALONG THE FRONT...
PRECIPITATION BAND SHOULD BE QUITE NARROW. TEMPERATURES SEEMED TO BE
HANDLED PRETTY WELL ALSO AND ONLY MADE MINOR ADJUSTMENTS BASED ON
LATEST GUIDANCE VALUES. CONTINUED TO GO ON THE HIGH END OF GUIDANCE
AS RAW MODEL DATA COOLS THINGS OFF TOO QUICKLY WITH FROPA. WILL
CONTINUE TO MENTION RECORD HIGH TEMPERATURES FOR THIS AFTERNOON AS
THE LOWER 70S SEEM REASONABLE...ESPECIALLY IF CLOUD DECK IS ABLE TO
SCATTER THIS AFTERNOON.

EVALUATED THUNDER POTENTIAL FOR FRONTAL PASSAGE AROUND DAWN ON
SUNDAY AND WILL CONTINUE TO MENTION A SLIGHT CHANCE...HOWEVER ONLY
IN A NARROW LINE RIGHT ALONG THE FRONT. FORECAST SOUNDINGS ONLY SHOW
VERY MARGINAL ELEVATED INSTABILITY AT THIS TIME AND WITH THE ONLY
FORCING ASSOCIATED WITH THE FRONT...PARCELS WOULD NOT BE ABLE TO
REACH LFC ANY OTHER TIME. UPDATED ZFP...HWO AND WIND ADVISORY OUT
SHORTLY.

.LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/

LONGWAVE PATTERN ACROSS THE CONUS BECOMES ZONAL BY SUNDAY NIGHT AND
REMAINS THAT WAY THROUGH MOST OF THE PERIOD. SURFACE HIGH PRESSURE
SPRAWLED ACROSS THE SOUTHERN CONUS SHOULD PROVIDE A PERIOD OF FAIR
SKIES AND MILD TEMPERATURES THROUGH TUESDAY. TEMPERATURES WERE
NUDGED UPWARDS A DEGREE OR TWO ON MONDAY AND TUESDAY... GENERALLY IN
AGREEMENT WITH THE 27/00Z GFSX MOS GUIDANCE NUMBERS.

A SHORTWAVE WILL THEN RACE ACROSS THE GREAT LAKES/OHIO VALLEY ON
WEDNESDAY WITH A FAIRLY MOISTURE STARVED COLD FRONTAL PASSAGE LIKELY
ACROSS EAST KENTUCKY LATE TUESDAY NIGHT OR WEDNESDAY MORNING. MODEL
TIME/HEIGHTS INDICATE VERY SHALLOW MOISTURE WITH BEST OPPORTUNITY
FOR PRECIP ACTUALLY COMING BEHIND THE FRONT DURING THE DAY WEDNESDAY
WHEN GOOD COLD ADVECTION AND A BRIEF WINDOW OF UPSLOPE FLOW MAY TAKE
PLACE. WILL THEREFORE CONTINUE SLIGHT CHANCE POPS (RAIN AND/OR SNOW)
FOR MOST OF THE AREA DURING THE DAY WEDNESDAY.

HIGH PRESSURE WILL BUILD BACK ACROSS THE REGION FOR THURSDAY
PROVIDING A DRY BUT CHILLY DAY. PROGS THEN INDICATE A BUCKLING IN
THE FLOW WHICH SENDS A TROUGH INTO THE MIDWEST/OHIO VALLEY REGION
FOR FRIDAY. TOOK HPC/S ADVICE AND ACCEPTED THE MORE TRANSIENT/OPEN
SOLUTION OFFERED BY THE 27/00Z ECMWF/GEFS MEAN OVER THE
SLOWER/CLOSED OFF SOLUTION OFFERED BY THE 27/00Z GFS AND GEM MODELS
WITH REGARDS TO THIS STORM SYSTEM. THIS NECESSITATES CHANCE POPS
FROM THURSDAY NIGHT INTO THE DAY ON FRIDAY WITH RAIN AND/OR SNOW A
POSSIBILITY.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

WINDS WILL CONTINUE TO BE THE MAIN CONCERN THROUGH THE MAJORITY OF
THE FORECAST...AS THE MVFR CIGS HAVE LIFTED TO 3K FEET NEAR THE
INTERSTATE 75 CORRIDOR. SOUTHWEST SUSTAINED WINDS OF 10 TO 20
KTS...WITH GUSTS UP TO 30 KTS WILL BE COMMONPLACE NEAR THE INTERSTATE
64 AND 75 CORRIDORS THROUGH THE REST OF THIS AFTERNOON...BEFORE
SLACKENING JUST A BIT NEAR DUSK. A STRONG COLD FRONT WILL BARREL
THROUGH EASTERN KENTUCKY BETWEEN 09 AND 13Z...BRINGING ANOTHER SHOT
OF GUSTY SSW WINDS WITH THE FRONTAL PASSAGE. GUSTS BETWEEN 35 AND 40
KTS WILL BE POSSIBLE WITH THIS FRONT...ESPECIALLY AT LOZ AND SME.
FOR NOW...HAVE MENTIONED 30 KTS. CIGS WILL DROP DOWN TEMPORARILY TO
IFR/MVFR WITH THE FRONT AS A BAND OF SHOWERS MOVES THROUGH...BEFORE
SCATTERING OUT BY THE MID-MORNING HOURS. WINDS WILL ALSO LESSEN INTO
THE AFTERNOON AS WELL WITH HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SCHOETTMER/GEOGERIAN
LONG TERM....ABE
AVIATION...GEOGERIAN
Hazardous weather outlook, Dec 27, 11:21 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1121 AM EST SAT DEC 27 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1121 AM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCATIONS GENERALLY ALONG A LINE FROM MOREHEAD TO WHITLEY CITY COULD
SEE SOME WIND GUSTS UP TO 40 MPH THIS AFTERNOON. ADDITIONALLY...A FEW
THUNDERSTORMS WILL BE POSSIBLE TOWARDS DAWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE EARLY SUNDAY MORNING
AS A STRONG COLD FRONT MOVES ACROSS THE AREA.

THERE IS A SLIGHT CHANCE OF A SNOW SHOWER FOR THE OUTLOOK AREA ON
WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. LITTLE IF ANY
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF WIND DAMAGE TO
THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

GEOGERIAN

In the hours before

Special weather statement, Dec 27, 11:21 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1121 AM EST SAT DEC 27 2008

KYZ044-050>052-058>060-068-069-079-080-083-084-280015-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY
1111 AM EST SAT DEC 27 2008

...WINDS GUSTS UP TO 40 MPH POSSIBLE THIS AFTERNOON...

STRONGER WINDS FROM HIGHER UP IN THE ATMOSPHERE WILL HAVE THE
POTENTIAL TO REACH THE SURFACE AT TIMES THIS AFTERNOON. THIS WILL
RESULT IN SOME WIND GUSTS UP TO 40 MPH BETWEEN 2 AND 6 PM THIS
AFTERNOON.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:30 AM ESTWind AdvisoryJKLBath, Estill, Fleming, Jackson, Laurel, McCreary and 8 more10 min
Dec 27, 3:30 AM ESTWind AdvisoryJKLBath, Estill, Fleming, Jackson, Laurel, McCreary and 8 more8 hr

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.